MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. SUCTION COAGULATOR FTSW 10FR; SUCTION COAGULATOR FOOTSWITCHING 10 FR

MEGADYNE MEDICAL PRODUCTS, INC. SUCTION COAGULATOR FTSW 10FR; SUCTION COAGULATOR FOOTSWITCHING 10 FR
Catalog Number 004010J
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary as the device was not returned, an analysis investigation could not be performed.A conclusion could not be reached as to what may have caused or contributed to the event.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.
 
Event or Problem Description
It was reported that during a tonsillectomy and adenoidectomy procedure, the protective coating on product did not protect patient tongue.The patient tongue was burned.The procedure was and was 15 mins in length.The patient was in the supine position.No prep solution or antiseptics/cleansers were used.The generator settings were cut 35 and coag 35.This was used with covidien valleylab ft10.There was no functional issues noted with the device during the case.The settings were not increased.The patient call the next day.The surgeon discovered a 5 mm 2nd degree burn on the left side of the mouth.The skin lesion report states the patient's skin condition at the lesion site before the procedure was blistered and crusted.
 
Additional Manufacturer Narrative
(b)(4).Additional information obtained: how was the burn treated? - the burn was treated with polysporin to the skin at the corner of the mouth.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/16/2019.Investigation summary: 14 each 004010j lot 190190.The device involved in event was not returned for evaluation.The 14 returned were new unopened devices.Each of the devices were visual inspected and no abnormalities were observed.Each of the devices were functionally tested and found to be performing within specifications.The complaint is unconfirmed.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.

Brand Name
SUCTION COAGULATOR FTSW 10FR
Common Device Name
SUCTION COAGULATOR FOOTSWITCHING 10 FR
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key8668888
Report Number1721194-2019-00095
Device Sequence Number10823783
Product Code GEI
UDI-Device Identifier10614559105122
UDI-Public10614559105122
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K072559
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue Number004010J
Device Lot Number190190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2019
Initial Date Received by Manufacturer 05/21/2019
Supplement Date Received by Manufacturer06/07/2019
11/26/2019
Initial Report FDA Received Date06/04/2019
Supplement Report FDA Received Date06/07/2019
12/16/2019
Patient Sequence Number1
Patient Age8 YR
Patient Weight40